Alert archive / Tennessee / Freeze Warnings in 2012

Freeze Warning 1, NWS Nashville, TN

April 10, 20126 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Apr 10, 2012, 2:11 PM CDT for 6 counties in Tennessee. It took effect at Apr 11, 2012, 4:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2012, 2:11 PM CDT (19:11 UTC)
In effect from
Apr 11, 2012, 4:00 AM CDT
Expired
Apr 11, 2012, 7:00 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, White County, TN

The radar

The Nashville radar (KOHX), 122 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2371 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WWUS74 KOHX 101911
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT TUE APR 10 2012

...FREEZE WARNING FOR THE NORTHERN CUMBERLAND PLATEAU LATE TONIGHT
AND EARLY WEDNESDAY MORNING. FROST ADVISORY FOR THE REMAINDER OF
MIDDLE TENNESSEE LATE TONIGHT AND EARLY WEDNESDAY MORNING...

...A FREEZE WATCH FOR ALL OF MIDDLE TENNESSEE FOR LATE WEDNESDAY
NIGHT AND EARLY THURSDAY MORNING... 

.A CANADIAN HIGH PRESSURE SYSTEM WILL OVERSPREAD THE AREA DURING THE
NEXT FEW DAYS. THE COLDEST TEMPERATURES ARE EXPECTED WEDNESDAY
NIGHT AND THURSDAY MORNING.

TEMPERATURES ARE FORECAST TO FALL TO THE FREEZING MARK LATE 
TONIGHT AND EARLY WEDNESDAY MORNING OVER MUCH OF THE NORTHERN
CUMBERLAND PLATEAU. AREAS OF FROST OR PATCHY FROST ARE EXPECTED
ACROSS THE REMAINDER OF THE MID STATE LATE TONIGHT AND EARLY WEDNESDAY
MORNING.

A FREEZE WATCH HAS BEEN POSTED FOR ALL OF THE MID STATE FOR LATE
WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...WITH FREEZING TEMPERATURES
EXPECTED TO BE WIDESPREAD OVER THE CUMBERLAND PLATEAU AND NORTHERN
MIDDLE TENNESSEE...AND IN THE LOW LYING AREAS OVER SOUTHERN COUNTIES.
FROST WILL BE WIDESPREAD...ESPECIALLY OVER NORTHERN AND EASTERN
AREAS. 

TNZ011-032>034-065-066-110315-
/O.UPG.KOHX.FZ.A.0001.120411T0900Z-120411T1200Z/
/O.NEW.KOHX.FZ.W.0001.120411T0900Z-120411T1200Z/
/O.NEW.KOHX.FZ.A.0002.120412T0900Z-120412T1200Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE
211 PM CDT TUE APR 10 2012

...FREEZE WARNING IN EFFECT FROM 4 AM TO 7 AM CDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CDT WEDNESDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY NIGHT AND EARLY
THURSDAY MORNING. 

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE 
  LOWER 30S. 

* IMPACTS...RECORD SETTING WARMTH IN MARCH HAS PRODUCED AN EARLY
  GROWING SEASON. FREEZING TEMPERATURES AT THIS STAGE WILL LIKELY
  DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED.

THE FREEZE WATCH POSTED FOR WEDNESDAY NIGHT AND THURSDAY MORNING
...MEANS FREEZING TEMPERATURES ARE POSSIBLE. THEREFORE...PREPARATIONS
SHOULD BE MADE TO PROTECT TENDER VEGETATION ONCE AGAIN WEDENSDAY
NIGHT.

&&

$$

TNZ078>080-110315-
/O.UPG.KOHX.FZ.A.0001.120411T0900Z-120411T1200Z/
/O.NEW.KOHX.FZ.A.0002.120412T0900Z-120412T1200Z/
/O.EXA.KOHX.FR.Y.0002.120411T0900Z-120411T1200Z/
WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...MCMINNVILLE...ALTAMONT...SPENCER
211 PM CDT TUE APR 10 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM CDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CDT WEDNESDAY. 
A FREEZE WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY NIGHT AND EARLY
THURSDAY MORNING. THE FREEZE WATCH FOR TONIGHT IS NO LONGER IN
EFFECT.

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE
  MIDDLE 30S.

* IMPACTS...RECORD SETTING WARMTH IN MARCH HAS PRODUCED AN EARLY
  GROWING SEASON. FROST AT THIS STAGE WILL LIKELY DAMAGE OR KILL
  SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

THE FREEZE WATCH POSTED FOR WEDNESDAY NIGHT AND THURSDAY MORNING
...MEANS FREEZING TEMPERATURES ARE POSSIBLE. THEREFORE...PREPARATIONS
SHOULD BE MADE TO PROTECT TENDER VEGETATION ONCE AGAIN WEDENSDAY
NIGHT. 
&&

$$

TNZ005>010-022>031-056>064-075-077-093>095-110315-
/O.NEW.KOHX.FZ.A.0002.120412T0900Z-120412T1200Z/
/O.CON.KOHX.FR.Y.0002.120411T0900Z-120411T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...WAYNESBORO...LAWRENCEBURG...PULASKI
211 PM CDT TUE APR 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. 

* TEMPERATURE...MID 30S IN LOW LYING LOCATIONS WEST OF THE 
  CUMBERLAND PLATEAU.

* IMPACTS...A RECORD SETTING WARMTH IN MARCH HAS PRODUCED AN EARLY
  GROWING SEASON. FROST AT THIS STAGE WILL LIKELY DAMAGE OR KILL
  SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

THE FREEZE WATCH POSTED FOR WEDNESDAY NIGHT AND THURSDAY MORNING
...MEANS FREEZING TEMPERATURES ARE POSSIBLE. THEREFORE...PREPARATIONS
SHOULD BE MADE TO PROTECT TENDER VEGETATION ONCE AGAIN WEDENSDAY
NIGHT. 

&&

$$

19
3 follow-up statements
015 
WWUS74 KOHX 110101
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
801 PM CDT TUE APR 10 2012

...FREEZE WARNING FOR THE NORTHERN CUMBERLAND PLATEAU AND FROST
ADVISORY FOR THE REMAINDER OF MIDDLE TENNESSEE LATE TONIGHT...

...FREEZE WATCH FOR ALL OF MIDDLE TENNESSEE LATE WEDNESDAY
NIGHT...

.A COLD CANADIAN HIGH PRESSURE SYSTEM WILL SPREAD ACROSS THE AREA
OVER THE NEXT FEW DAYS...BRINGING THE COLDEST TEMPERATURES IN
SEVERAL WEEKS TO MIDDLE TENNESSEE.

LOW TEMPERATURES ARE FORECAST TO FALL NEAR OR BELOW THE FREEZING
MARK LATE TONIGHT AND EARLY WEDNESDAY MORNING OVER MUCH OF THE
NORTHERN CUMBERLAND PLATEAU. PATCHY FROST IS EXPECTED ACROSS THE
REMAINDER OF THE MID STATE LATE TONIGHT AND EARLY WEDNESDAY
MORNING WITH LOWS IN THE MID TO UPPER 30S.

BELOW FREEZING TEMPERATURES AND FROST WILL BE MORE WIDESPREAD
OVER THE CUMBERLAND PLATEAU AND NORTHERN MIDDLE TENNESSEE FROM
LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...WITH LOW LYING AREAS
ACROSS THE REMAINDER OF THE MID STATE ALSO LIKELY SEEING
TEMPERATURES NEAR OR BELOW FREEZING.

TNZ011-032>034-065-066-111245-
/O.CON.KOHX.FZ.W.0001.120411T0900Z-120411T1200Z/
/O.CON.KOHX.FZ.A.0002.120412T0900Z-120412T1200Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE
801 PM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT
WEDNESDAY...

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE 
  LOWER 30S. 

* IMPACTS...RECORD SETTING WARMTH IN MARCH HAS PRODUCED AN EARLY
  GROWING SEASON. FREEZING TEMPERATURES WILL LIKELY DAMAGE OR
  KILL SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS WILL BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

A FREEZE WATCH MEANS BELOW FREEZING TEMPERATURES ARE POSSIBLE.
PREPARATIONS SHOULD BE MADE TO PROTECT TENDER VEGETATION SHOULD
FREEZING TEMPERATURES OCCUR.

&&

$$

TNZ005>010-022>031-056>064-075-077>080-093>095-111245-
/O.CON.KOHX.FR.Y.0002.120411T0900Z-120411T1200Z/
/O.CON.KOHX.FZ.A.0002.120412T0900Z-120412T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
801 PM CDT TUE APR 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT
WEDNESDAY...

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID
  TO UPPER 30S.

* IMPACTS...RECORD SETTING WARMTH IN MARCH HAS PRODUCED AN EARLY
  GROWING SEASON. ANY FROST THAT FORMS COULD DAMAGE OR KILL
  SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED.

A FREEZE WATCH MEANS BELOW FREEZING TEMPERATURES ARE POSSIBLE.
PREPARATIONS SHOULD BE MADE TO PROTECT TENDER VEGETATION SHOULD
FREEZING TEMPERATURES OCCUR.

&&

$$

SHAMBURGER
861 
WWUS74 KOHX 110849
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
349 AM CDT WED APR 11 2012

...FREEZE WARNING FOR THE NORTHERN CUMBERLAND PLATEAU AND FROST
ADVISORY FOR THE REMAINDER OF MIDDLE TENNESSEE THIS MORNING...

...FREEZE WARNING FOR THE CUMBERLAND PLATEAU LATE TONIGHT AND
A FREEZE WATCH FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU LATE
TONIGHT...

.A COLD CANADIAN HIGH PRESSURE SYSTEM WILL SPREAD ACROSS THE AREA
TODAY AND TONIGHT...BRINGING WITH IT THE COLDEST TEMPERATURES IN
SEVERAL WEEKS ACROSS MIDDLE TENNESSEE.

LOW TEMPERATURES ARE FORECAST TO FALL NEAR OR BELOW THE FREEZING
MARK THIS MORNING OVER MUCH OF THE NORTHERN CUMBERLAND PLATEAU.
PATCHY FROST IS EXPECTED ACROSS THE REMAINDER OF THE MID STATE
WITH LOWS IN THE MID 30S.

BELOW FREEZING TEMPERATURES AND FROST WILL BE MORE WIDESPREAD
ACROSS THE CUMBERLAND PLATEAU LATE TONIGHT...WITH LOW LYING
AREAS WEST OF THE CUMBERLAND PLATEAU ALSO LIKELY SEEING
TEMPERATURES NEAR OR BELOW FREEZING. 

TNZ011-032>034-065-066-111245-
/O.UPG.KOHX.FZ.A.0002.120412T0900Z-120412T1200Z/
/O.NEW.KOHX.FZ.W.0002.120412T0900Z-120412T1200Z/
/O.CON.KOHX.FZ.W.0001.120411T0900Z-120411T1200Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE
349 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CDT THIS MORNING
AND ALSO LATE TONIGHT FOR THE CUMBERLAND PLATEAU.

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE
  LOWER 30S THIS MORNING...AND TO NEAR 30 LATE TONIGHT.

* IMPACTS...RECORD SETTING WARMTH IN MARCH HAS PRODUCED AN EARLY 
  GROWING SEASON. FREEZING TEMPERATURES WILL LIKELY DAMAGE OR 
  KILL SENSITIVE OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS WILL BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.
&&

$$

TNZ078>080-111245-
/O.UPG.KOHX.FZ.A.0002.120412T0900Z-120412T1200Z/
/O.NEW.KOHX.FZ.W.0002.120412T0900Z-120412T1200Z/
/O.CON.KOHX.FR.Y.0002.120411T0900Z-120411T1200Z/
WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...MCMINNVILLE...ALTAMONT...SPENCER
349 AM CDT WED APR 11 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL TO AROUND 30
  DEGREES LATE TONIGHT.

* IMPACTS...RECORD SETTING WARMTH IN MARCH HAS PRODUCED AN EARLY 
  GROWING SEASON. ANY FROST THAT FORMS COULD DAMAGE OR KILL 
  SENSITIVE OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.
&&

$$

TNZ005>010-022>031-056>064-075-077-093>095-111245-
/O.CON.KOHX.FR.Y.0002.120411T0900Z-120411T1200Z/
/O.CON.KOHX.FZ.A.0002.120412T0900Z-120412T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...WAYNESBORO...LAWRENCEBURG...PULASKI
349 AM CDT WED APR 11 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID
  30S THIS MORNING...AND POSSIBLY INTO THE LOWER 30S ACROSS LOW
  LYING LOCATIONS WEST OF THE CUMBERLAND PLATEAU LATE TONIGHT.

* IMPACTS...RECORD SETTING WARMTH IN MARCH HAS PRODUCED AN EARLY 
  GROWING SEASON. ANY FROST THAT FORMS COULD DAMAGE OR KILL 
  SENSITIVE OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED.

A FREEZE WATCH MEANS BELOW FREEZING TEMPERATURES ARE POSSIBLE.
PREPARATIONS SHOULD BE MADE TO PROTECT TENDER VEGETATION SHOULD
FREEZING TEMPERATURES OCCUR.

&&

$$
31
839 
WWUS74 KOHX 111208
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
708 AM CDT WED APR 11 2012

...FREEZE WARNING FOR THE CUMBERLAND PLATEAU AND A FREEZE WATCH
FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU LATE TONIGHT...

.A COLD CANADIAN HIGH PRESSURE SYSTEM WILL SPREAD ACROSS THE AREA
TONIGHT...BRINGING WITH IT THE COLDEST TEMPERATURES IN SEVERAL
WEEKS ACROSS MIDDLE TENNESSEE.

BELOW FREEZING TEMPERATURES AND FROST WILL BECOME WIDESPREAD
ACROSS THE CUMBERLAND PLATEAU LATE TONIGHT...WITH LOW LYING AREAS
WEST OF THE CUMBERLAND PLATEAU ALSO LIKELY SEEING TEMPERATURES
NEAR OR BELOW FREEZING AND AREAS OF FROST.

TNZ011-032>034-065-066-112100-
/O.EXP.KOHX.FZ.W.0001.000000T0000Z-120411T1200Z/
/O.CON.KOHX.FZ.W.0002.120412T0900Z-120412T1200Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE
708 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT
THURSDAY...

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL TO AROUND 30
  DEGREES LATE TONIGHT.

* IMPACTS...RECORD SETTING WARMTH IN MARCH HAS PRODUCED AN EARLY 
  GROWING SEASON. FREEZING TEMPERATURES WILL LIKELY DAMAGE OR 
  KILL SENSITIVE OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS WILL BE DAMAGED OR KILLED IF LEFT
UNPROTECTED. 
&&

$$

TNZ078>080-112100-
/O.EXP.KOHX.FR.Y.0002.000000T0000Z-120411T1200Z/
/O.CON.KOHX.FZ.W.0002.120412T0900Z-120412T1200Z/
WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...MCMINNVILLE...ALTAMONT...SPENCER
708 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT
THURSDAY...

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL TO AROUND 
  30 DEGREES LATE TONIGHT. 

* IMPACTS...RECORD SETTING WARMTH IN MARCH HAS PRODUCED AN EARLY 
  GROWING SEASON. ANY FROST THAT FORMS COULD DAMAGE OR KILL 
  SENSITIVE OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.
&&

$$

TNZ005>010-022>031-056>064-075-077-093>095-112100-
/O.EXP.KOHX.FR.Y.0002.000000T0000Z-120411T1200Z/
/O.CON.KOHX.FZ.A.0002.120412T0900Z-120412T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...WAYNESBORO...LAWRENCEBURG...PULASKI
708 AM CDT WED APR 11 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE
  LOWER 30S ACROSS LOW LYING LOCATIONS WEST OF THE CUMBERLAND
  PLATEAU LATE TONIGHT.

* IMPACTS...RECORD SETTING WARMTH IN MARCH HAS PRODUCED AN EARLY 
  GROWING SEASON. ANY FROST THAT FORMS COULD DAMAGE OR KILL 
  SENSITIVE OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
31

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 10, 11:08 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 10, 11:08 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1108 AM CDT TUE APR 10 2012

.UPDATE...ADDED AVIATION SECTION FOR 18Z TAF'S.

&&

.AVIATION...BNA/CKV/CSV...HIGH PRESSURE CONTINUES TO BUILD INTO
MIDDLE TENNESSEE, WITH MID-LEVEL MOISTURE PRODUCING SOME
CLOUDINESS ACROSS THE MID STATE TODAY. EXPECT GUSTY WINDS THIS
AFTERNOON AS THE PRESSURE GRADIENT CONTINUES TO TIGHTEN UP, WITH
DRY LOW LEVELS AND VFR WX THE NEXT 24 HRS.

&&

.PREV DISCUSSION... /ISSUED 641 AM CDT TUE APR 10 2012/

UPDATE...FOR AVIATION.

AVIATION...
12Z TAFS...VFR THROUGH THE PERIOD. A COLD FRONT AND SHORTWAVE WILL
CROSS THE REGION THIS MORNING WITH SCT-BKN MID LEVEL CLOUDS. GUSTY
NW WINDS WILL FOLLOW FROPA...TO 20KT AT TIMES. WINDS WILL DIMINISH
TONIGHT UNDER SKC.

13

PREV DISCUSSION... /ISSUED 343 AM CDT TUE APR 10 2012/

DISCUSSION...
FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

MAIN FORECAST QUANDARIES...FROST/FREEZE POTENTIAL TONIGHT AND
WED NIGHT...TEMPS...OVERALL WX PATTERN THIS WEEKEND INTO EARLY
NEXT WEEK.

AS FOR TODAY...AS OF 08Z...NOTING THE WEAK DISTURBANCE ALOFT ACROSS
MO MOVING CLOSER TO THE MID STATE IN NWLY UPPER LEVEL FLOW. WEAK
SFC BOUNDARY ACROSS SWRN PORTIONS OF THE MID STATE ALSO. BELIEVE
OVERALL THAT THE NAM HANDLES THIS BEST WITH MOVING THIS DISTURBANCE
THRU THE MID STATE THIS MORNING...WITH DECREASING CLOUDINESS THIS
AFTERNOON. DO NOT HAVE A LOT OF CONFIDENCE IN THE GFS SOLUTION PER
ITS DEVELOPMENT OF ISO/SCT SHWRS WITH THIS FEATURE. THE SFC
BOUNDARY IS EXPECTED TO MOVE SWD DURING THE DAY...MOVING WELL S OF
THE MID STATE BY THE AFTERNOON HRS...NOT PROVIDING AN ADDITIONAL
FOCUSING MECHANISM FOR SHWR DEVELOPMENT WITH DIURNAL HEATING
INFLUENCES PLAYING A ROLE ALSO. CAN NOT TOTALLY RULE OUT THE
FORMATION OF SOME SHWRS ACROSS SW PORTIONS OF THE MID STATE...
PER THE LATEST RUN OF THE HIGH RESOLUTION RAPID REFRESH DEPICTING
SOME POTENTIAL FOR ISO SHWRS PASSING ACROSS THE SW CORNER OF THE
MID STATE LATER THIS MORNING/EARLY AFTERNOON. BUT OVERALL...JUST DO
NOT FEEL CONFIDENT ENOUGH AT THIS TIME TO MENTION ANY CHANCES OF
RAINFALL. THUS...WILL LEAVE THE MID STATE DRY TODAY. WITH CLOUD
COVERAGE AND SOME COOLER AIR WORKING IN ACROSS THE MID STATE
.WILL GO WITH HIGHS AROUND 70 N TO LOWER 70S S...UPPER 60S PLATEAU.

AS FOR TONIGHT...ONE OF THE MAIN FORECAST QUANDARIES CENTERS AROUND
POTENTIAL FROST/FREEZE CONDITIONS THAT COULD BE EXPERIENCED TONIGHT.
STRONG CANADIAN HIGH PRESSURE WILL BE BUILDING INTO THE MID STATE
BY LATE TONIGHT...ALONG WITH CLRING SKIES...AS DRY NWLY FLOW REESTABLISH
ITSELF ACROSS THE MID STATE...AS THE UPPER LEVEL RIDING PATTERN BECOMES
MORE ENHANCED ACROSS THE ROCKIES WITH AN UPPER LEVEL LOW CENTERED
ACROSS THE ERN GREAT LAKES REGION WITH TROUGHING DOWN THE ATLANTIC
COASTLINE. THERE IS SOME CONCERNS THAT WINDS WILL BE LIGHT ENOUGH THAT
IT WILL ALLOW FOR SOME MIXING NEAR THE GROUND AND THUS NOT ALLOW FOR
MAXIMUM RADIATIONAL COOLING POTENTIAL TO BE THE KEY PLAYER IN COOLING
THE AIR NEAR THE GROUND THAT WOULD BE NEEDED FOR PATCHY TO AREAS
OF FROST DEVELOPMENT ACROSS THE ENTIRE MID STATE. HOWEVER...FOR
LOCATIONS W OF THE PLATEAU...BELIEVE THAT SOME OF THE LOWER LYING
LOCATIONS WILL BE SUSCEPTIBLE TO PATCHY FROST DEVELOPMENT AS ANY
WINDS IN THESE LOCATIONS WILL SHOULD BE CLOSE TO CALM. SO NEAR
PRESS TIME...WILL ALSO ISSUE A FROST ADVISORY FOR THE LOWER LYING
LOCATIONS W OF THE PLATEUA FOR LATE TONIGHT. ACROSS THE PLATEAU...TEMPS
SHOULD GET CLOSE TO FREEZING...BUT AT THIS TIME...DO NOT HAVE THE
OVERALL CONFIDENCE TO BELIEVE THAT THIS WILL BE FOR CERTAIN...I.E.
THE ISSUANCE OF A FREEZE WARNING FOR THE PLATEAU...ESPECIALLY FOR
THE NRN PORTIONS OF THE PLATEAU...AND WILL THUS LET THE WATCH STAND
FOR NOW AND DEFER TO LATER MODEL RUNS...ANALYSIS...AND FORECASTERS
REASONING.

AS FOR WED...EXPECT CANADIAN HIGH PRESSURE INFLUENCES TO CONTINUE
BUILDING ACROSS THE MID STATE ON WED...WITH LITTLE IN THE WAY OF
CLOUDINESS...AND EVEN COOLER TEMPS...NOW 5 TO 10 DEGREES BELOW
SEASONABLE NORMS FOR THIS TIME OF YEAR. HIGHS WILL BE AROUND 60 N
TO MID 60S S...MID 50S PLATEAU.

AS FOR WED NIGHT...WITH ANOTHER CLR NIGHT IN STORE...AND APEX OF
CANADIAN HIGH PRESSURE CENTER WORKING ITS WAY TOWARD THE MID
STATE...OVERALL...BELIEVE THAT THE POTENTIAL FOR AREAS OF FROST
WILL BE THE GREATEST ACROSS THE ENTIRE MID STATE...AND EVEN A
STRONGER POSSIBILITY OF FREEZING TEMPS ACROSS THE PLATEAU. WILL
MENTION THIS POSSIBILITY IN THE MORNING HWO ISSUANCE. LOWS WILL
BE IN THE MID 30S...AROUND 30 PLATEAU.

AS FOR THU...AS SFC HIGH MOVES TO OUR E...THIS SHOULD ALLOW SOME
WARMER TEMPS ON THU...AS RIDGING ALOFT BECOMES MORE AND MORE
ENHANCED. WILL GO WITH HIGHS IN THE MID 60S...LOWER 60S PLATEAU.

AS FOR THE REMAINDER OF THE FORECAST PERIOD...FOR THE UPCOMING WEEKEND
AND INTO EARLY NEXT WEEK...UPPER LEVEL RIDGING WILL BE THE MAIN WEATHER
PLAYER ACROSS THE SE U.S WITH SOME QUESTION AS WHETHER THE MID STATE
WILL BE FAR ENOUGH AWAY FROM THE APEX OF THE UPPER LEVEL RIDGING
INFLUENCES TO EXPERIENCE THE POTENTIAL OF SHWRS/TSTMS AROUND ITS
PERIPHERY. BELIEVE WRN LOCATIONS NEAR THE TN RIVER VALLEY WILL HAVE
A SLIGHT CHANCE OF SHWRS/TSTMS ON SAT...AND AS UPPER LEVEL RIDGING
INFLUENCES SLOWLY MOVE EWD...MORE OF THE AREA WILL ON SUN...INCLUDING
MUCH OF THE NASHVILLE METRO AREA...WILL HAVE THE POSSIBILITY OF
EXPERIENCING SOME SHWRS/TSTMS. THIS SLIGHT CHANCE SHOULD SPREAD TO
THE ENTIRE MID STATE ON MON WITH A CHANCE OF SHWRS/TSTMS BY MID
WEEK AS THESE UPPER LEVEL RIDGING DYNAMICS CONTINUE TO MOVE EWD
AND WEAKEN...ALONG WITH A SFC FRONTAL SYSTEM APPROACHING THE MID
STATE. A QUICK RETURN TO WARMER THAN NORMAL AFTERNOON HIGH TEMPS
FOR THIS TIME OF YEAR WILL RETURN TO THE MID STATE TOO...WITH HIGHS
MAINLY IN THE MID TO UPPER 70S. LOWS WILL ALSO WARM FROM THE LOWER
40S...UPPER 30S PLATEAU ON THU NIGHT INTO THE MID 50S ACROSS MOST
OF THE MID STATE BY MON NIGHT.

31

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
TNZ011-032>034-065-066-078>080.

FROST ADVISORY FROM 4 AM TO 7 AM CDT WEDNESDAY FOR TNZ005>010-
022>031-056>064-075-077-093>095.

&&

ROSE
Hazardous weather outlook, Apr 10, 5:00 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT TUE APR 10 2012

TNZ005>010-022>031-056>064-075-077-093>095-111000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
500 AM CDT TUE APR 10 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM CDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FROST ADVISORY IS IN EFFECT FOR LOW LYING LOCATIONS WEST OF
THE CUMBERLAND PLATEAU FOR LATE TONIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FROST ADVISORY MAY BE REQUIRED FOR ALL LOCATIONS WEST OF THE
THE CUMBERLAND PLATEAU FOR WEDNESDAY NIGHT AS LOWS ARE EXPECTED
TO BE IN THE MID 30S.

TNZ011-032>034-065-066-078>080-111000-
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
500 AM CDT TUE APR 10 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH IS IN EFFECT FOR LATE TONIGHT THROUGH WEDNESDAY
MORNING FOR LOCATIONS ACROSS THE CUMBERLAND PLATEAU.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FREEZE WATCH OR WARNING MAY BE REQUIRED FOR WEDNESDAY NIGHT
FOR LOCATIONS ACROSS THE CUMBERLAND PLATEAU AS LOWS ARE EXPECTED
TO BE IN THE LOWER 30S.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:12 PM CDTFreeze WatchOHXCumberland, Fentress, Grundy, Overton, Pickett, Putnam and 3 more17 hr
Apr 10, 3:56 AM CDTFrost AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 27 more27 hr
Apr 10, 2:11 PM CDTFreeze WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more22 hr

Nearby

Freeze Warnings in Tennessee, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.